Problems for Discussion - 3 - Methaemoglobinaemia
- Understand the mechanisms of methaemoglobinaemia
- Understand the basis of treatment with methylene blue
- Understand the issues underlying treatment failure
You are working in a rural hospital in Asia. A patient presents following ingestion of a herbicide called Propanil. Propanil is known to cause methaemoglobinaemia. Your patient is very blue and unconscious. You have no pathology.
- What things would you include in your clinical assessment?
- You have 100 mg of methylene blue that your mother prophetically packed with your toothpaste and antimalarials. You give this; however, the patient is still blue but wakes and speaks with you (in a language you don’t understand). Then 1 hour later he deteriorates. How would you interpret this sequence of events?
- You have searched your bag and there are no more blue things. What will you do now?
- What other chemicals, including pharmaceuticals can cause methaemoglobinaemia?
- Who is particularly at risk of methaemoglobinaemia and why?
wikitox/problems_for_discussion_3_methaemoglobinaemia.txt · Last modified: 2018/09/01 09:01 by 127.0.0.1